Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A possible side effects of protease inhibitors is diabetes
Jun 20, 1997

I am a case manager and RN of HIV/AIDS individuals. Recently one of my clients has developed diabetes since starting Crixivan in Janaury 1997. On Thursday of last week, (June 9-14)I heard a news story regarding that diabetes may be a side effect of the protease inhibitors. Is this true? And want additional information do you have on the subject?

Response from Dr. Cohen

I'm amazed at how much publicity this report is getting. People who'd never even heard of protease inhibitors know that they cause diabetes. If only HIV prevention eductation could get this much press!

Diabetes has been reported in people taking protease inhibitors. How it happens isn't known--it's not even entirely clear that the protease inhibitors are causing it, though I suspect there is a relationship. However, it's certainly not common, and certainly not a reason not to use these live-saving drugs.



Previous
How strict is Viracept dosing schedule?
Next
Severe reactions to Crixivan?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement